Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 35, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 9, 2022, 5:48 PM EDT for Brooks County, Lowndes County, Georgia. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2022, 5:48 PM EDT (21:48 UTC)
- Expired
- Aug 9, 2022, 7:45 PM EDT
- In force
- 117 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 23 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:04 PM EDT | FLASH FLOOD | 2 S Hahira, GA | SOCIAL MEDIA REPORT OF FLOODING BETWEEN HAHIRA AND VALDOSTA. ALSO 2.48 INCHES MEASURED IN 30 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184
WGUS52 KTAE 092148
FFWTAE
GAC027-185-092345-
/O.NEW.KTAE.FF.W.0035.220809T2148Z-220809T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
548 PM EDT Tue Aug 9 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Eastern Brooks County in south central Georgia...
Lowndes County in south central Georgia...
* Until 745 PM EDT.
* At 548 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Valdosta, Lake Park, Hahira, I-75 At Exit 16, Remerton, Dasher,
Kinderlou, Valdosta Regional Airport, I-75 At Exit 11, I-75 At
Exit 22, Clyattville, Blue Springs, Twin Lakes, I-75 At Exit 5,
I-75 At Exit 29 and Nankin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3065 8349 3103 8347 3103 8329 3091 8318
3083 8309 3083 8310 3080 8310 3080 8313
3079 8313 3077 8314 3072 8313 3072 8314
3068 8314 3063 8316
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:07 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 9, 3:07 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
307 PM EDT Tue Aug 9 2022
.NEAR TERM [Through Wednesday]...
A fairly common summer afternoon is underway, with afternoon
thunderstorms firing up along inland-advancing seabreezes, along
with other inland boundaries.
Satellite-derived PW imagery shows a narrow axis of dry mid-level
air from near Crystal River to Saint Augustine, slowly advancing
northwest. Proximity of the drier air aloft to the Nature Coast
will enhance gust potential with storms this afternoon,
especially for points from Perry southeastward. Elsewhere,
thermodynamics do not support especially strong thunderstorm wind
gusts.
That dry air aloft will pass across TLH and VLD this evening, then
the rest of the area overnight. This will simply increase
confidence in a quick end to convection around sunset this
evening and a dry night over inland areas.
By late tonight, deeper moisture will already fill back in across
the Gulf waters, so late night and morning convection will fire up
as normal over the bathtub warm 86-degree waters.
Wednesday afternoon will have a similar look and feel as today,
meaning a seasonable coverage of diurnally-driven showers and
thunderstorms along inland-advancing seabreezes and other leftover
boundaries.
.SHORT TERM & LONG TERM [Wednesday Night Through Tuesday]...
The previous forcing for our current unsettled wet pattern has moved
beyond our forecast area being supplemented by southerly flow from
off shore high pressure. With the gulf being exceptionally warm, the
southerly flow is easily picking up the abundant moisture off the
Gulf and continuing to distribute it across our forecast area as
shown in the precipitable water values of 1.75-2 inches remaining
through the work week. Showers and Thunderstorms can be expected
each afternoon with the highest coverage residing along the coast,
in the Florida Panhandle, and SE Alabama.
The weekend brings in the next synoptic feature in the form of a
trough moving southward. Dry air is expected to follow behind the
trough however there is some uncertainty in its strength and
development. Currently two scenarios are presenting themselves. If
the trough maintains enough energy to clear our area, drier air
will be ushered in and decrease PWAT values and rain chances
significantly for next week. On the contrary, if the trough lacks
the strength and energy, current ensemble guidance shows potential
for the trough to stall over our forecast area bringing with it
continued showers and thunderstorms. While it is rare that summer
cold fronts maintain the strength to completely clear our area, it
is by no mean impossible and is still a valid consideration as we
continue to monitor the development of this trough.
Despite the synoptic shift during this forecast period, high
temperatures remain in the low 90s each day with Saturday and Sunday
showing potential to be a degree or so cooler as the trough moves
in. Lows will remain unchanged residing in the low to mid 70s.
&&
.AVIATION...
[Through 18Z Wednesday]
Seasonable afternoon thunderstorms are underway along inland-
advancing seabreeze boundaries and other inland boundaries. This
has the potential to affect all terminals this afternoon, though
TLHs window of opportunity for thunder will likely close around
20z. After sunset, drier air aloft will spread in, bringing a
quick end to convection. The drier air exits on Wednesday morning,
so another routine round of diurnal air mass convection is
expected on Wednesday.
&&
.MARINE...
Light to moderate east to southeasterly flow is expected through
the next few days with a shift to the west by Thursday. Daily
showers and thunderstorms are expected across the waters, with
gusty winds and waterspouts possible. Outside of showers and
thunderstorms, fair boating conditions are expected.
&&
.FIRE WEATHER...
A fairly wet pattern is expected for the next couple of days with
daily showers and thunderstorms expected across the area. Mostly south
to southwest transport winds are expected, becoming more westerly into
the weekend. There are no fire weather concerns.
&&
.HYDROLOGY...
Scattered to widespread showers and thunderstorms are expected
through the rest of the week with locally heavy rainfall possible
each day. No widespread flooding or river flooding is expected
through the next week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 91 72 91 72 / 10 50 20 70 20
Panama City 75 89 75 87 76 / 30 50 50 80 30
Dothan 71 91 72 88 71 / 30 50 20 80 20
Albany 72 93 72 91 72 / 20 40 10 60 20
Valdosta 71 93 72 92 71 / 30 40 10 50 20
Cross City 73 93 74 93 74 / 20 30 20 40 20
Apalachicola 77 87 76 87 76 / 20 50 40 70 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Wednesday for
Coastal Bay-Coastal Franklin-Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Haner
SHORT TERM...Darish
LONG TERM...Darish
AVIATION...Haner
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...MerrifieldIn the hours before
Special weather statement, Aug 9, 5:06 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
506 PM EDT Tue Aug 9 2022
FLZ018-019-092130-
Inland Jefferson FL-Madison FL-
506 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of east central
Jefferson and southwestern Madison Counties through 530 PM EDT...
At 505 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Perry, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenville, Ebb, Sirmans and Aucilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3032 8360 3031 8363 3030 8369 3030 8370
3053 8380 3053 8354
TIME...MOT...LOC 2105Z 169DEG 13KT 3029 8366
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
02-MONTGOMERYLocal storm report, Aug 9, 5:08 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT TUE AUG 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 NNE PERRY 30.13N 83.57W
08/09/2022 TAYLOR FL UTILITY COMPANY
FALLEN TREES OR LIMBS RESULTED IN A SMALL
POWER OUTAGE.
&&Special weather statement, Aug 9, 5:13 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT Tue Aug 9 2022
GAZ159-160-092200-
Brooks GA-Lowndes GA-
513 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southern Lowndes and
southeastern Brooks Counties through 600 PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Lake Park, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Park, Valdosta, I-75 At Exit 16, Remerton, Dasher, I-75 At Exit
5, Nankin, Twin Lakes, Clyattville, I-75 At Exit 11, Valdosta
Regional Airport and Kinderlou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3083 8310 3080 8310 3080 8313 3077 8314
3063 8314 3065 8355 3088 8333 3084 8309
3083 8309
TIME...MOT...LOC 2112Z 237DEG 12KT 3066 8339
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 9, 5:15 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
515 PM EDT Tue Aug 9 2022
ALZ069-GAZ142-092145-
Houston AL-Early GA-
515 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of eastern Houston and
southwestern Early Counties through 545 PM EDT/445 PM CDT/...
At 515 PM EDT/415 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Ashford, or 11 miles northeast of Cottonwood,
moving north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cottonwood, Ashford, Cowarts, Webb, Columbia, Kinsey, Avon, Gordon,
Saffold, Pansey, Sigma, Pearce, Enon, Lovetown, Rock Hill, Barber,
Pleasant Plains, Farley Nuclear Plant, Cedar Springs and Hilton.
LAT...LON 3133 8500 3108 8502 3106 8530 3131 8532
3131 8509 3132 8508 3133 8509
TIME...MOT...LOC 2115Z 172DEG 14KT 3114 8514
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Aug 9, 5:25 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 PM EDT TUE AUG 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 2 ENE PINETTA 30.61N 83.33W
08/09/2022 MADISON FL 911 CALL CENTER
TREE DOWN ON NE RAINTREE AVE.
&&Special weather statement, Aug 9, 5:33 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
533 PM EDT Tue Aug 9 2022
FLZ018-019-028-118-128-092215-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Taylor FL-
533 PM EDT Tue Aug 9 2022
...Strong thunderstorms will impact portions of southwestern
Jefferson, northwestern Taylor and southwestern Madison Counties
through 615 PM EDT...
At 533 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles southeast of Monticello to 10 miles
west of Perry. Movement was northwest at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goose Pasture, Hells Half Acre, Iddo, Ebb, Lamont, Capps, Eridu,
Nash, Cabbage Grove, Thomas City, Scanlon, Econfina, Waukeenah,
Wacissa, Lloyd, Wacissa Springs, Sirmans and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2994 8368 3011 8404 3051 8403 3040 8361
TIME...MOT...LOC 2133Z 117DEG 22KT 3033 8374 3010 8375
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
02-MONTGOMERYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:11 PM EDT | Special Weather Statement | TAE | Brooks, Thomas | 34 min |
| Aug 8, 9:16 PM EDT | Areal Flood Advisory | TAE | Thomas | 59 min |
| Aug 9, 3:52 PM EDT | Special Weather Statement | TAE | Decatur, Grady, Thomas | 38 min |
| Aug 9, 5:13 PM EDT | Special Weather Statement | TAE | Lowndes | 47 min |
| Aug 9, 5:32 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 43 min |
| Aug 9, 6:11 PM EDT | Special Weather Statement | TAE | Calhoun, Clay, Dougherty, Lee, Quitman, Randolph and 3 more | 64 min |
| Aug 9, 6:13 PM EDT | Special Weather Statement | TAE | Lanier | 47 min |
| Aug 9, 7:00 PM EDT | Special Weather Statement | TAE | Berrien, Irwin | 45 min |
Nearby
Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.